MAUDE Adverse Event Report: ABBOTT MEDICAL TRIFECTA¿; HEART-VALVE, NON-ALLOGRAFT TISSUE

ABBOTT MEDICAL TRIFECTA¿; HEART-VALVE, NON-ALLOGRAFT TISSUE
Model Number TF-19A
Medical Device Problem Code Material Split, Cut or Torn (4008)
Health Effect - Clinical Code Aortic Valve Insufficiency/ Regurgitation (4450)
Date of Event 05/02/2025
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Investigation is not yet complete.A follow-up report will be submitted with all additional relevant information.
 
Event or Problem Description
It was reported that on (b)(6) 2021 date, a 19mm trifecta valve was implanted.On (b)(6) 2025, the patient presented with shortness of breath.Echo imaging was performed and revealed severe aortic regurgitation.The trifecta was explanted and a tear was observed along the stent between the left and right coronary cusps.A 19mm non-abbott was implanted to resolve the event.The patient has since recovered.
 
Event or Problem Description
 
Additional Manufacturer Narrative
Explant due to torn cusp, aortic valve regurgitation, and shortness of breath was reported.The device was returned to abbott for investigation.The investigation found tear in all three cusps.Fibrous thickening was observed in cusp 1 and 3.The inflow surface has fibrous pannus ingrowth limited to the sewing cuff.The sewing cuff was disrupted in processing and the metallic ring is distorted.Microscopic examination revealed denatured appearance to the collagen at the tear site for cusp 1 and 2.The device history record was reviewed to ensure that each manufacturing and inspection operation was performed, and the product met specifications.Based on the available information, the cause of the reported aortic valve regurgitation appears to be a cascading effect of the leaflet tear.However, the cause of the leaflet tear could not be conclusively determined; however, the degenerative changes noted to the tissue at the cusps could have contributed to the leaflet tear.The cause of the pannus formation could not be conclusively determined.The reported surgical intervention was a result of case-specific circumstances as the device was explanted.There is no indication of a product quality issue with respect to labeling design or manufacturing of the device.

Brand Name
TRIFECTA¿
Common Device Name
HEART-VALVE, NON-ALLOGRAFT TISSUE
Manufacturer (Section D)
ABBOTT MEDICAL
5050 nathan lane n
plymouth MN 55442
Manufacturer (Section G)
ST. JUDE MEDICAL #3014918977
edificio #44 calle 0, ave. 2
el coyol alajuela 1897- 4050
CS   1897-4050
Manufacturer Contact
karen krouse
5050 nathan lane n
plymouth, MN 55442
6517565400
MDR Report Key22122858
Report Number2135147-2025-02897
Device Sequence Number20626859
Product Code LWR
UDI-Device Identifier05414734052016
UDI-Public(01)05414734052016(17)220227
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
P100029
Number of Events Summarized1
Summary Report (Y/N)N
Device Explanted Year2025
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 07/09/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date02/27/2022
Device Model NumberTF-19A
Device Catalogue NumberTF-19A
Device Lot NumberBR00015617
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer05/27/2025
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 05/08/2025
Supplement Date Received by Manufacturer06/25/2025
Initial Report FDA Received Date06/02/2025
Supplement Report FDA Received Date07/09/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured03/01/2018
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient SexUnknown